What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Nov 5, 6:26 AM EST, 4 minutes earlier.
Area forecast discussion, Nov 5, 6:26 AM EST, 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
726 AM EDT Fri Nov 5 2021
.AVIATION(12Z TAFS)...
The weather across South Florida will be unsettle today with
showers and thunderstorms. A few of the storms could become strong
to severe and will due tempo groups when need be for these storms
today. Winds will be south/southeast over most of the TAF sites,
except for KTMB and KFXE where it will be more south/southwest.
The ceiling and vis will also fall down into the MVFR or even IFR
conditions with any shower or thunderstorm passage over the TAF
sites today.
&&
.PREV DISCUSSION... (Issued 305 AM EDT Fri Nov 5 2021)
.STRONG TO SEVERE STORMS POSSIBLE ACROSS SOUTH FLORIDA TODAY...
SHORT TERM (Today through Saturday)...
Model solutions and sfc analyses data depict a complex synoptic
setup unfolding over the eastern GOMEX and the southern half of the
peninsula. Ensembles and HRRs show a broad sfc low developing just
west of Tampa and getting fairly close to our NW areas. Models push
this low into the northern half of the peninsula and then migrating
NE into the eastern coastal waters of the state by Saturday.
Meanwhile, upper level dynamic support looks a little better for
this afternoon as a local jet moves through the central portions of
the peninsula. This will further enhance lifting and divergence
aloft, which will then translate into more favorable conditions for
stronger and longer-lasting cells. At the sfc, a frontal boundary is
expected to move into SoFlo today as its parent mid level trough
moves into the eastern seaboard. Latest models keep the boundary
lingering over the area as a semi-stationary front through the
overnight hours, then finally pushing south and into the Florida
Keys by Saturday morning.
The described synoptic scenario will result in a rather wet and
potentially convective weather pattern for the next 24 hours with
best chances for strong, or even a few severe cells this afternoon
and early evening. Latest MFL and model sounding data suggest PWATs
likely reaching 2 inches or higher today, along with increasing
moisture advection from the Caribbean as winds veer to the SE as a
result of the aforementioned low and the approaching sfc boundary.
Potential for urban flooding will surely be a concern, especially in
locations where training of storms could bring several consecutive
bouts of heavy rain.
In addition, with the aforementioned dynamic support aloft, modest
bulk shear values, and adequate lapse rate profiles, can not rule
out the possibility of a tornadic storm or two during the peak of
the event. SoFlo remains under a marginal risk for severe weather
through the evening hours.
In terms of coastal concerns, a coastal flood statement remains in
effect as the King Tides will combine with a NE swell to increase
the potential for localized minor coastal flooding through
Saturday.
Once the front/low/upper jet clear the area sometime by Saturday
late morning to early afternoon, lingering moisture may still
provide enough fuel for isolated to scattered showers. Then, a drier
and cooler air mass is expected to descend upon the region beginning
Saturday afternoon and evening. This will cool down a bit afternoon
highs, mainly upper 70s to near 80, or about 5-6 degrees cooler
compared to this afternoon.
LONG TERM...
Saturday Night through Friday
The second half of the weekend will feature gusty north/
northwesterly flow in the wake of a passing cold front, with winds
gradually shifting to more of a northeasterly component by the
middle of the week. High pressure will build in early next week,
resulting in a much drier air mass along with cooler temperatures.
High temperatures early next week will generally range from the
upper 70s to the lower 80s across most of the region. Low
temperatures in the early morning hours of Sunday and Monday will
be the coolest of the season so far as they will drop into the
lower to mid 50s across Glades and Hendry Counties to the lower to
mid 60s across portions of the east coast.
As winds gradually veer to more of a east/northeasterly component
towards the middle of the week, temperatures across the region will
slowly begin to return to seasonable values. This will also allow
for a slow and gradual moisture return as well, which will introduce
a slight chance for showers back into the forecast for the middle to
end of next week, with the greatest preliminary rainfall chances
being towards the end of next week. High temperatures will gradually
trend upwards, as temperatures in the low to mid 80s can be expected
across the region.
AVIATION(06Z TAFS)...
Overnight convection over the Collier coastal waters is now sliding
into the coastline and will continue to affect APF through the rest
of the morning hours. AMDS and TEMPOS will likely be necessary for
APF as the event progresses. Weather activity should pick up late
this morning and into the afternoon hours, with widespread RA/TS
expected today. Sub-VFR likely during the period, with IFR/LIFR
possible at any terminal directly impacted by convection. E to SE
wind flow outside convection.
MARINE...
Winds will gradually increase ahead of an approaching front, which
will move across the coastal waters late tonight and into Saturday
morning. Mostly SCEC winds are expected today and tonight, but SCA
level winds are likely for the offshore Collier county waters.
Advisory level seas may also be possible along the Atlantic Gulf
stream waters behind the front as northerly winds interact with the
gulf stream.
Widespread showers and scattered thunderstorms will develop today
over much of the coastal waters, with a concern for strong storms
developing ahead of the front. Some beach erosion is also possible,
mainly over east coast locations this weekend with the arrival of a
northerly swell.
BEACHES...
A moderate risk of rip currents is expected for the Palm Beaches
today due to a combination of a northerly swell and increasing
onshore flow. A larger NNE swell along with higher seas is expected
to reach the Atlantic coast during the weekend. This should result
in periods of high risk for rip currents over the Palm beaches, and
a moderate to high risk for Broward and Miami Dade. For the Collier
county beaches, a moderate risk of rip currents is likely for
Saturday behind the front.
Also, the King tides should also arrive this weekend. At this time,
the models are showing 0.3 to 0.5 feet above the forecast high
tides. This could lead to possible minor flooding along the usual
vulnerable coastal areas at times of high tide. Will continue to
monitor latest guidance as the week progresses.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 70 80 59 77 / 70 40 10 10
West Kendall 69 81 57 77 / 70 30 10 0
Opa-Locka 69 81 59 77 / 70 40 10 10
Homestead 69 80 58 76 / 70 40 10 0
Fort Lauderdale 69 79 59 75 / 70 40 10 10
N Ft Lauderdale 68 79 59 75 / 70 40 10 10
Pembroke Pines 68 79 57 76 / 70 40 10 10
West Palm Beach 66 78 57 75 / 70 40 10 10
Boca Raton 67 79 59 75 / 70 40 10 10
Naples 66 76 59 75 / 60 20 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for FLZ168.
AM...Small Craft Advisory from 2 PM EDT Saturday to 1 AM EST Sunday
for AMZ650-651-670-671.
GM...Small Craft Advisory from 2 PM EDT Saturday to 1 AM EST Sunday
for GMZ657.
Small Craft Advisory from 2 AM EDT Saturday to 1 AM EST Sunday
for GMZ656-676.
&&
Update/Aviation...BNB
Today through Saturday and Marine...AR
Saturday Night through Thursday...Bhatti
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Nov 5, 3:31 AM EST, 2 hours 59 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
431 AM EDT Fri Nov 5 2021
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
060245-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
431 AM EDT Fri Nov 5 2021
...Palm Beaches: High Risk Of Rip Currents...
...A Few Strong Storms Possible through Tonight...
...Hazardous Marine Conditions Developing This Weekend...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Rip currents: There is a high risk of rip currents along the Palm
Beaches and a moderate risk for the Broward beaches. Swim only at
guarded beaches and heed the advice of the beach patrols.
Thunderstorms: Scattered to numerous thunderstorms are expected today
and this evening as a cold front moves across south Florida. Main
concerns with this activity would be lightning strikes, strong wind
gusts, and periods of heavy rainfall.
Waterspouts: A few waterspouts are possible across the South Florida
Coastal waters.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
The risk of rip currents is forecast to remain high for the rest of
the weekend for the Palm Beaches. There may be a moderate risk of
rip currents for the Collier county beaches on Saturday.
Hazardous marine conditions for small craft are forecast to develop
this weekend across portions of the South Florida waters behind the front.
The greatest concern is for the Atlantic gulf stream waters and the
offshore Collier county waters.
Coastal Flooding will be possible along the Atlantic, especially
during high tide on Saturday. Due to continued northeasterly swell
along with King Tides, some minor coastal flooding will be possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated, however individual spotters
are encouraged to report high wind, hail and flooding to the National
Weather Service forecast office in Miami.
For more information...visit the National Weather Service in Miami
website at www.weather.gov/miami.
In the hours before
Special weather statement, Nov 5, 5:43 AM EST, 47 minutes before
Special Weather Statement
National Weather Service Miami FL
643 AM EDT Fri Nov 5 2021
FLZ071>074-051130-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
643 AM EDT Fri Nov 5 2021
...Strong thunderstorms will impact portions of north central
Miami-Dade and Broward Counties through 730 AM EDT...
At 642 AM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from Intersection I-75 And U.S. 27 to near Miccosukee
Resort. Movement was north at 25 mph.
HAZARD...Funnel clouds, winds in excess of 30 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral
Springs, Pompano Beach, Davie, Plantation, Sunrise, Deerfield Beach,
Tamarac, Margate, Miami Gardens, Lauderhill, Weston, Coconut Creek,
Oakland Park, North Lauderdale and Lauderdale Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2630 8015 2630 8046 2583 8060 2585 8029
TIME...MOT...LOC 1042Z 190DEG 20KT 2617 8045 2585 8053
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
FellSpecial weather statement, Nov 5, 5:46 AM EST, 44 minutes before
Special Weather Statement
National Weather Service Miami FL
646 AM EDT Fri Nov 5 2021
FLZ069-070-051130-
Coastal Collier County FL-Inland Collier County FL-
646 AM EDT Fri Nov 5 2021
...A strong thunderstorm will impact portions of south central
Collier County through 730 AM EDT...
At 646 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Carnestown, or near Everglades City, moving northeast at 10 mph.
HAZARD...Funnel clouds, winds in excess of 30 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Carnestown, Copeland, Big Cypress National Preserve, Miles City,
South Blocks Golde, Fakahatchee Strand State Preserve, Picayune
Strand State Forest, Jerome, Deep Lake and Port Of The Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2586 8142 2594 8161 2626 8146 2609 8113
TIME...MOT...LOC 1046Z 223DEG 10KT 2594 8145
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
FellSpecial weather statement, Nov 5, 5:53 AM EST, 37 minutes before
Special Weather Statement
National Weather Service Miami FL
653 AM EDT Fri Nov 5 2021
FLZ066-070-071-051130-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
653 AM EDT Fri Nov 5 2021
...A strong thunderstorm will impact portions of east central Collier
and central Broward Counties through 730 AM EDT...
At 652 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Miccosukee Indian Reservation, or 33 miles northeast of Everglades
City, moving northeast at 15 mph.
HAZARD...Funnel clouds, winds in excess of 30 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miccosukee Indian Reservation, Miccosukee Service Plaza, Big Cypress
National Preserve and West Broward Rec. Area On Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2600 8090 2612 8101 2628 8089 2615 8066
TIME...MOT...LOC 1052Z 243DEG 12KT 2608 8090
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
FellLocal storm report, Nov 5, 5:59 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
659 AM EDT FRI NOV 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 AM MARINE TSTM WIND 5 SSE MIAMI BEACH 25.75N 80.10W
11/05/2021 M43 MPH AMZ651 FL MESONET
A 43 MPH WIND GUST ASSOCIATED WITH A STRONG
THUNDERSTORM WAS MEASURED BY THE MESONET
STATION XGVT GOVERNMENT CUT. STATION
ELEVATION: 75 FT.
&&
FELLLocal storm report, Nov 5, 6:05 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
705 AM EDT FRI NOV 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM FLASH FLOOD 1 NE MIAMI 25.78N 80.19W
11/05/2021 MIAMI-DADE FL NWS EMPLOYEE
UPDATE TO REPORT RECEIVED BY OFF DUTY
METEOROLOGIST --- FLOODING AT SE 1ST AVE AND
9TH STREET WITH WATER EXCEEDING CURBS AND
FLOWING DOWN STREETS. WATER PASSED CAR
TIRES.
&&
FELLSpecial weather statement, Nov 5, 6:27 AM EST, 3 minutes before
Special Weather Statement
National Weather Service Miami FL
727 AM EDT Fri Nov 5 2021
FLZ067-068-071>074-168-172-173-051215-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-Metro Palm Beach County FL-
Coastal Miami Dade County FL-
727 AM EDT Fri Nov 5 2021
...Strong thunderstorms will impact portions of northern Miami-Dade,
Broward and southeastern Palm Beach Counties through 815 AM EDT...
At 727 AM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Coral Springs to Miami Lakes. Movement was
northeast at 20 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral
Springs, Pompano Beach, Davie, Plantation, Sunrise, Boca Raton,
Deerfield Beach, Delray Beach, Tamarac, Margate, Lighthouse Point,
Lauderdale-By-The-Sea, Highland Beach, Miami Gardens and Hallandale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2644 8003 2597 8003 2586 8037 2630 8042
TIME...MOT...LOC 1127Z 232DEG 16KT 2629 8031 2591 8034
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Fell